Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

July 2, 2021Travis County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jul 2, 2021, 5:10 PM CDT for Travis County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 5:10 PM CDT (22:10 UTC)
Expired
Jul 2, 2021, 6:00 PM CDT
In force
50 min
Issued by
NWS Austin/San Antonio, TX

County Travis County, TX

The radar

The Ft Hood radar (KGRK), 61 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.2 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

051 
WWUS84 KEWX 022210
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT Fri Jul 2 2021
 
TXZ192-022300-
Travis TX-
510 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS COUNTY UNTIL
600 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lago Vista, or 8 miles west of Anderson Mill, moving southwest at 10
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Cedar Park, Anderson Mill, Leander, Lakeway, Lago Vista, Bee
Cave, Hudson Bend, The Hills, Mansfield Dam, Jonestown, Briarcliff,
Point Venture and Volente.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 9788 3053 9787 3051 9786 3047 9785
      3045 9782 3045 9779 3020 9794 3023 9800
      3036 9817 3039 9815 3058 9794
TIME...MOT...LOC 2210Z 038DEG 9KT 3045 9795 

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:20 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 2, 2:20 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
220 PM CDT Fri Jul 2 2021

.SHORT TERM (Tonight through Saturday Night)...
Latest SPC mesoanalysis and WSR-88D radar reflectivity depicts
isolated to widely scattered showers and thunderstorms are
developing over portions of the Hill Country early this afternoon,
as mid-level ridging scoots westward. Some isolated wind gusts up to
50 mph, in addition to locally heavy rainfall and frequent lightning
are possible with any storms that form. The weakening ridge has
opened the door for a weak mid-level impulse to round its eastern
periphery, sparking isolated to scattered showers and thunderstorms.
These will be primarily diurnally driven, ending by 03Z, however,
can't rule out the possibility of a few isolated showers or storms
through Saturday morning.

The holiday weekend will feature a good chance of dodging showers
and thunderstorms, with the influence of the mid-level ridging
continuing to lessen each day through the weekend. Yet another, even
stronger mid-level impulse will move in from north to south on
Saturday afternoon, and along with good DCAPE of ~1000 J/kg, some
gusty winds are possible once again, in addition to locally heavy
downpours and frequent lightning. It will be especially important to
keep tabs on the weather this weekend if you plan to be outdoors, as
thunderstorms are looking more likely Saturday afternoon/evening.
This could certainly put a "damper" on any activities you have
planned for Saturday afternoon and evening. Hi-res guidance
continues to indicate robust convection for Saturday, especially
between 18Z Sat to 06Z Sunday. Widespread showers and thunderstorms
are possible and even looking likely for many locations, especially
along and north of a line from Cuero to Hondo to Rocksprings.
Wouldn't rule out a few spots picking up an inch or two of rainfall
from any storms that train over a particular location. Things should
settle down after 9-10pm Saturday evening, with a few isolated rain
showers still possible through Sunday morning.

&&

.LONG TERM (Sunday through Friday)...
With little change to the overall pattern, the area stays wetter and
temperatures cooler than normal for July. Unfortunately for
Independence day activities, that means close attention to radar may
be needed. Increased chances for rain on Sunday will be mostly
limited to the daytime and early evening hours. By nighttime, with
the loss of heating, chances drop off quickly. With that being said,
sky cover will likely be overcast. The rain doesn't stop there. An
upper disturbance passes through the weakness of the ridge bringing
more rain chances on Monday.

Monday night into Tuesday another disturbance comes across the area
trying to cut off over Central Texas Tuesday afternoon. With this
feature in place, rain chances remain higher through the rest of the
week.

As mentioned, temperatures will likely be tamped down almost 10
degrees below normal. No complaints here.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  88  73  90  74 /  40  80  30  60  20
Austin Bergstrom Intl Airport  75  88  72  90  73 /  40  80  30  60  20
New Braunfels Muni Airport     76  90  74  90  74 /  30  70  30  60  20
Burnet Muni Airport            74  86  71  87  72 /  40  80  40  60  20
Del Rio Intl Airport           78  97  79  96  78 /  20  30  20  30  20
Georgetown Muni Airport        75  85  72  88  73 /  40  80  40  60  20
Hondo Muni Airport             75  91  74  90  74 /  20  50  30  40  20
San Marcos Muni Airport        75  89  73  90  73 /  30  80  30  60  20
La Grange - Fayette Regional   76  88  74  90  75 /  40  80  40  60  30
San Antonio Intl Airport       76  90  75  90  75 /  20  70  30  50  20
Stinson Muni Airport           77  91  77  91  77 /  20  60  30  50  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Morris
Long-Term...YB
Decision Support...Hampshire
Hazardous weather outlook, Jul 2, 2:15 PM CDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
215 PM CDT Fri Jul 2 2021

TXZ171>173-183>194-202>209-217>225-228-031915-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
215 PM CDT Fri Jul 2 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Isolated to scattered storms are possible this afternoon and early
evening, mainly before 9pm. In addition to cloud to ground
lightning and locally heavy rainfall, a few storms could also
produce gusty winds up to 50 mph.

No other hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered storms are forecast once again Saturday through Thursday,
especially in the afternoon and evening hours. In addition to
cloud to ground lightning and locally heavy rainfall, a few storms
could also produce gusty winds up to 50 mph.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jul 2, 5:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
510 PM CDT Fri Jul 2 2021

TXZ192-022300-
Travis TX-
510 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS COUNTY UNTIL
600 PM CDT...

At 510 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lago Vista, or 8 miles west of Anderson Mill, moving southwest at 10
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Cedar Park, Anderson Mill, Leander, Lakeway, Lago Vista, Bee
Cave, Hudson Bend, The Hills, Mansfield Dam, Jonestown, Briarcliff,
Point Venture and Volente.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3054 9788 3053 9787 3051 9786 3047 9785
      3045 9782 3045 9779 3020 9794 3023 9800
      3036 9817 3039 9815 3058 9794
TIME...MOT...LOC 2210Z 038DEG 9KT 3045 9795

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:46 PM CDTAreal Flood AdvisoryEWXTravis3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.